PDA

View Full Version : Stopped my Meds Cold Turkey


xXoblivionXx
June 21st, 2015, 04:01 PM
I've been on Lamictal for about a month now. and every 15 days my psychiatrist is doubling the dose so it stays effective. it's suppose to keep me from having a lot of lows and by doing so it's preventing me from having a lot of highs. I can't really feel my emotions full out, it's all kind of a blagh feeling. so I stopped taking it. I've missed 4 doses so far. not sure if I should go back on it or if I should just stop taking it all together. it's not an anti depressants it's a mood stabalizer and I don't have bipolar disorder so I figure that I don't really need to be on it

Microcosm
June 21st, 2015, 08:35 PM
xXoblivionXx,

How are you feeling when you're not on it? If there are any serious problems you're experiencing, then it is good to handle them. Personally, I think you should tell your psychiatrist that you're not taking them anymore and tell him/her why so that they know. If you come off of a medicine out of the blue like that, then it can really hurt you and your state of mind.

ImCoolBeans
June 22nd, 2015, 10:46 PM
I agree with Dan -- I would tell your psychiatrist that you've stopped taking it. He can't make you, despite any pressure he puts on you to take them, but it's a good idea to keep him/her in the loop. Going off of them cold turkey, especially if you've been bumped up on the dosage, could result in you going through mood swings and hitting some really low points. I wouldn't recommend stopping them cold turkey without speaking with your doctor about it.

Abyssal Echo
June 22nd, 2015, 11:07 PM
I agree with Mike and Dan.... if your on a high dose of meds stopping cold turkey isn't a good thing and could cause you a lot of problems. If you want off of them talk to your Psych and see what he or she has to say.